Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 11, 2006, 2:04 AM MST for 4 counties in Wyoming. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2006, 2:04 AM MST (09:04 UTC)
- Expired
- Jan 11, 2006, 3:38 PM MST
- In force
- 14 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2438 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 110904 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 204 AM MST WED JAN 11 2006 WYZ003-111715- /O.NEW.KRIW.HW.W.0003.060111T0904Z-060111T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 204 AM MST WED JAN 11 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. VERY STRONG WEST WINDS OF 40 TO 50 WITH GUSTS TO 80 MPH WILL OCCUR NORTH OF CODY AGAIN THIS MORNING. A STRONG STORM SYSTEM OVER THE PACIFIC NORTHWEST...WILL MOVE QUICKLY EAST THIS MORNING DEPARTING THE AREA AROUND MID DAY...ALLOWING THE WIND TO DIMINISH. THOSE TRAVELING ALONG HIGHWAY 120 NORTH OF CODY SHOULD BE PREPARED FOR STRONG CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
8 follow-up statements
000 WWUS75 KRIW 110911 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 211 AM MST WED JAN 11 2006 WYZ003-111715- /O.CON.KRIW.HW.W.0003.000000T0000Z-060111T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 211 AM MST WED JAN 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. VERY STRONG WEST WINDS OF 40 TO 50 WITH GUSTS TO 80 MPH WILL OCCUR AGAIN THIS MORNING. A STRONG STORM SYSTEM OVER THE PACIFIC NORTHWEST...WILL MOVE QUICKLY EAST THIS MORNING DEPARTING THE AREA AROUND MID DAY...ALLOWING THE WIND TO DIMINISH. THOSE TRAVELING ALONG HIGHWAY 120 FROM CODY ON NORTH SHOULD BE PREPARED FOR STRONG CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KRIW 111104 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 404 AM MST WED JAN 11 2006 WYZ019-020-111900- /O.EXB.KRIW.HW.W.0003.000000T0000Z-060111T2300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 404 AM MST WED JAN 11 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. VERY STRONG WEST WINDS OF 35 TO 45 WITH GUSTS TO 70 MPH WILL OCCUR AGAIN TODAY ACROSS SOUTHERN FREMONT COUNTY AND MOST OF NATRONA COUNTY. A STRONG STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE QUICKLY EAST DEPARTING THE AREA LATE THIS AFTERNOON...ALLOWING THE WIND TO DIMINISH. THOSE TRAVELING ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP...HIGHWAY 26 FROM HIGHLAND TO CASPER...HIGHWAY 220 FROM MUDDY GAP TO CASPER...AND INTERSTATE 25 FROM CASPER TO MIDWEST SHOULD BE PREPARED FOR STRONG CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ003-111900- /O.CON.KRIW.HW.W.0003.000000T0000Z-060111T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 404 AM MST WED JAN 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. VERY STRONG WEST WINDS OF 40 TO 50 WITH GUSTS TO 80 MPH WILL OCCUR AGAIN THIS MORNING. A STRONG STORM SYSTEM OVER THE PACIFIC NORTHWEST...WILL MOVE QUICKLY EAST THIS MORNING DEPARTING THE AREA AROUND MID DAY...ALLOWING THE WIND TO DIMINISH. THOSE TRAVELING ALONG HIGHWAY 120 FROM CODY ON NORTH SHOULD BE PREPARED FOR STRONG CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KRIW 111757 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1057 AM MST WED JAN 11 2006 WYZ003-111900- /O.CAN.KRIW.HW.W.0003.000000T0000Z-060111T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1057 AM MST WED JAN 11 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS FROM EARLIER THIS MORNING HAVE SUBSIDED...THEREFORE THE WARNING HAS BEEN CANCELLED. $$ WYZ019-020-112300- /O.CON.KRIW.HW.W.0003.000000T0000Z-060111T2300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1057 AM MST WED JAN 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. VERY STRONG WEST WINDS OF 35 TO 45 WITH GUSTS TO 65 MPH WILL CONTINUE INTO THIS AFTERNOON. THESE STRONG WINDS ARE EXPECTED TO SLOWLY SUBSIDE BY EARLY EVENING. THOSE TRAVELING ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP... HIGHWAY 26 FROM HIGHLAND TO CASPER...HIGHWAY 220 FROM MUDDY GAP TO CASPER...AND INTERSTATE 25 FROM CASPER TO MIDWEST SHOULD BE PREPARED FOR STRONG CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KRIW 112238 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 338 PM MST WED JAN 11 2006 ...HIGH WIND WARNING HAS BEEN CANCELLED... WYZ019-020-112345- /O.CAN.KRIW.HW.W.0003.000000T0000Z-060111T2300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 338 PM MST WED JAN 11 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS ACROSS THE AREA WILL CONTINUE TO DECREASE OVER THE NEXT FEW HOURS. SOUTHWEST WINDS OF 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS EVENING. LOCAL GUSTS TO 50 MPH WILL STILL BE POSSIBLE EARLY THIS EVENING. $$
000 WWUS75 KRIW 171247 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 547 AM MST TUE JAN 17 2006 ...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF THE CODY FOOTHILLS THIS MORNING... .STRONG WINDS ARE LIKELY IN THE CODY FOOTHILLS THROUGH LATE THIS MORNING. A WEATHER PATTERN WITH STRONG MOUNTAIN TOP WINDS THAT HAS HISTORICALLY RESULTED IN HIGH WINDS IN THE LANDER AREA WILL SET UP LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING. WYZ003-171800- /O.CON.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 547 AM MST TUE JAN 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS THE CODY FOOTHILLS THIS MORNING. WINDS WERE INCREASING IN THE FOOTHILLS NORTHWEST OF CODY EARLY THIS MORNING WITH WIND SPEEDS OF 38 MPH WITH GUSTS TO 60 MPH RECORDED ALONG CHIEF JOSEPH HIGHWAY 296. EXPECT THESE STRONG WINDS TO MIX DOWN INTO THE LOWER ELEVATIONS THIS MORNING...ESPECIALLY ALONG HIGHWAY 120 FROM NORTH OF CODY TO THE MONTANA BORDER. AREAS IN THE FOOTHILLS SOUTHWEST OF CODY AROUND BUFFALO BILL RESERVOIR MAY ALSO RECEIVE THESE STRONG WINDS. THE AREA AROUND CLARK AND SOUTHWEST OF CODY ARE THE MOST SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE CODY FOOTHILLS SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND GUSTS IN EXCESS OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS WINDS TONIGHT THROUGH TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ018-172200- /O.CON.KRIW.HW.A.0003.060118T0500Z-060118T1900Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 547 AM MST TUE JAN 17 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. STRONG MOUNTAIN TOP WINDS MAY PRODUCE HIGH WINDS IN THE LANDER AREA LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING. SIMILAR WEATHER PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED WINDS OF 55 MPH WITH GUSTS OVER 70 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ AEM
000 WWUS75 KRIW 171749 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1049 AM MST TUE JAN 17 2006 WYZ003-171900- /O.EXP.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1049 AM MST TUE JAN 17 2006 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. STRONG WIND ARE STILL POSSIBLE OVER THE AREA THIS MORNING...BUT BELOW WARNING CRITERIA. WEST WIND OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE ALONG THE WESTERN FOOTHILLS OF CODY AND ACROSS THE TOWN OF CLARK. WINDS SHOULD DECREASE THROUGH THIS AFTERNOON. $$ WYZ018-172300- /O.CON.KRIW.HW.A.0003.060118T0500Z-060118T1900Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1049 AM MST TUE JAN 17 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST THIS EVENING THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST THIS EVENING THROUGH WEDNESDAY MORNING. STRONG MOUNTAIN TOP WINDS MAY PRODUCE HIGH WINDS IN THE LANDER AREA LATE THIS EVENING THROUGH WEDNESDAY MORNING. SIMILAR WEATHER PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED WINDS OF 55 MPH WITH GUSTS OVER 70 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KRIW 172237 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 337 PM MST TUE JAN 17 2006 WYZ018-180700- /O.EXT.KRIW.HW.A.0003.060118T0700Z-060118T1900Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 337 PM MST TUE JAN 17 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH WEDNESDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH WEDNESDAY MORNING. THE POTENTIAL STILL EXISTS FOR A PERIOD OF STRONG WINDS AND SEVERE WIND GUSTS ALONG THE LANDER FOOTHILLS...INCLUDING THE TOWN OF LANDER. STRONG MOUNTAIN TOP WINDS ARE FORECAST OVERNIGHT INTO WEDNESDAY MORNING ASSOCIATED WITH A WEATHER SYSTEM MOVING INTO THE REGION. SIMILAR WEATHER PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED WINDS OF 55 MPH WITH GUSTS OVER 70 MPH IN THE LANDER AREA. THEREFORE...A HIGH WIND WATCH HAS BEEN ISSUED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KRIW 180543 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1043 PM MST TUE JAN 17 2006 WYZ018-180645- /O.CAN.KRIW.HW.A.0003.060118T0700Z-060118T1900Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1043 PM MST TUE JAN 17 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH WIND WATCH. WEATHER CONDITIONS NO LONGER APPEAR FAVORABLE FOR WINDS TO BLOW AT HIGH WIND CRITERIA OVER THE LANDER FOOHILLS TONIGHT THROUGH WEDNESDAY MORNING. HOWEVER...WEST WINDS ARE STILL EXPECTED TO REACH TO 30 MPH TONIGHT ALONG WITH WITH SOME GUSTS OF UP TO 40 MPH. WINDS SHOULD DECREASE DURING THE DAY WEDNESDAY. $$ LIPSON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 10, 8:05 PM MST, 5 hours 59 minutes earlier.
Area forecast discussion, Jan 10, 8:05 PM MST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 805 PM MST TUE JAN 10 2006 .UPDATE...UPDATED FOR THE EXPIRATION OF THE HIGH WIND WARNING AT 8 PM FOR PARTS OF CENTRAL WYOMING. .SHORT TERM...ISSUED AT 307 PM MST...TONIGHT THROUGH FRIDAY... PRECIPITATION SLOW TO DEVELOP IN WEST THIS AFTERNOON AS SHORTWAVE MOVING ACROSS SOUTHERN ALBERTA THIS AFTERNOON DELAYED ONSET OF WARM CONVEYOR BELT PRECIPITATION. THIS SHORTWAVE ALSO EFFECTIVELY SHUTDOWN HIGH WINDS IN THE CODY AREA WITH ITS PASSAGE WITH MAX WIND GUST OF 84 MPH RECORDED NORTH OF CLARK NEAR THE MONTANA BORDER THIS MORNING. SURFACE GRADIENT HOLDING STEADY AT AROUND 18 MILLIBARS BETWEEN ROCK SPRINGS AND GILLETTE THIS AFTERNOON WITH PRESSURE FALLS BETWEEN THE TWO LOCATIONS ABOUT THE SAME RATE. MAX PRESSURE FALLS MOVING OUT INTO NORTHERN PLAINS AHEAD OF AFOREMENTIONED SHORTWAVE SO HIGH WINDS IN SOUTH CENTRAL TO CASPER SHOULD LAST A FEW MORE HOURS BEFORE DECREASING. ROVING METEOROLOGIST IN THE CASPER AREA STILL REPORTING GUSTS OVER 60 MPH ON SE SIDE OF CASPER ON SCENIC DRIVE. MAIN FORECAST FOCUS ON SUSTAINED PERIOD OF SNOWFALL FOR WESTERN WYOMING TONIGHT THROUGH WEDNESDAY EVENING AS WARM CONVEYOR BELT WITH IMPRESSIVE FETCH OF PACIFIC MOISTURE SETS UP OVER AREA THROUGH THE PERIOD. BEST UPPER SUPPORT WITH SOME JET COUPLING SETS UP WEDNESDAY MORNING BEFORE COLD FRONT MOVES THROUGH BETWEEN 21Z AND 00Z. WEST NORTHWEST FLOW SHOULD KEEP ACCUMULATING SNOW GOING INTO WEDNESDAY EVENING BEHIND FRONTAL PASSAGE BEFORE PACIFIC TROUGH DIVES INTO GREAT BASIN...WITH PRECIPITATION DECREASING FROM NORTHWEST TO SOUTHWEST OVERNIGHT. HAVE THUS PUSHED WINTER WEATHER HILITES BACK TO 10 PM WEDNESDAY. RIDGE TOP WINDS THAT ARE CURRENTLY 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE TO INCREASE TONIGHT REACHING A MAXIMUM WEDNESDAY MORNING WITH PASSAGE OF 60 KNOT MID-LEVEL JET. THUS...PERIOD OF MAXIMUM SNOWFALL WILL OCCUR WITH HIGHEST WIND SPEEDS FOR HEAVY SNOW ALONG WITH SIGNIFICANT BLOWING AND DRIFTING OVER MOUNTAIN PASSES. THE MAIN CHANGE TO WEDNESDAY NIGHT AND THURSDAY IS A MORE ANTI- CYCLONIC ORIENTATION TO INCOMING JET (LESS LEFT FRONT QUADRANT DIVERGENCE) ON FRONT SIDE OF UPSTREAM RIDGE...SO NOT EXPECTING STRONG FRONTOGENESIS ACROSS CENTRAL WYOMING THIS TIME AROUND. HAVE SHIFTED HIGHEST POPS ALONG AND SOUTH OF INTERSTATE 80 DURING THIS PERIOD WHERE GFS IS INDICATING BEST LIFT AND MOISTURE AS TROUGH DIVES SOUTH ACROSS CENTRAL ROCKIES. UPPER RIDGE BUILDS OVER AREA THURSDAY AFTERNOON THROUGH FRIDAY WITH BACKING FLOW STRONG WARM AIR ADVECTION PATTERN BY FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY... EXTENDED FORECAST CONTINUES VERY PROGRESSIVE FAST ZONAL PATTERN WITH STRONG WESTERLY FLOW OVER THE EASTERN PACIFIC ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS. THIS WILL BRING A SERIES OF FAST MOVING LOW PRESSURE TROUGHS AND ASSOCIATED PACIFIC COLD FRONTS...AND WEAK HIGH PRESSURE RIDGES THROUGH WYOMING. THE PRECIPITATION WILL INCREASE IN THE WESTERN MOUNTAINS ON SATURDAY EVENING AHEAD OF ANOTHER LOW PRESSURE TROUGH AND COLD FRONT THAT WILL SPREAD MORE PRECIPITATION EAST OF THE DIVIDE SUNDAY AND SUNDAY NIGHT. THERE SHOULD BE ENOUGH MOISTURE IN THE FLOW FOR MOUNTAIN SHOWERS ON MONDAY WITH SOME SHOWERS IN NORTHWEST FLOW EAST OF THE DIVIDE AS WELL. WINDS WILL REMAIN RATHER STRONG IN THE MOUNTAINS AND THE SOUTH...AND ALONG THE EAST SLOPES OF THE MOUNTAINS AS WELL AS THROUGH THE WIND CORRIDOR. THE PRECIPITATION THROUGH THE EXTENDED SHOULD BE ALMOST ENTIRELY IN THE FORM OF SNOW. NOT MUCH CHANGE IN TEMPERATURES AND WILL BE RATHER DIFFICULT WITH PERIODS OF PRECIPITATION...CLOUD COVER AND WINDS HAVING SIGNIFICANT IMPACT ON DAILY TEMPERATURES. WITH THE FAST FLOW...CHANGES IN TIMING OF TROUGHS AND FRONTS WILL BE DIFFICULT AS WELL AND MAY SEE CHANGES IN TIMING THROUGH THE EXTENDED FORECAST THE NEXT SEVERAL DAYS. THIS IS ALREADY SHOWING UP WITH THE DELAY OF PRECIPITATION MOVING INTO THE WEST ON SATURDAY. AT THIS TIME THE MODELS SEEM TO BE IN FAIR AGREEMENT OVER WYOMING...WHILE MAJOR DIFFERENCES OCCUR OVER THE EASTERN PACIFIC AND THE EASTERN U.S. A RATHER STRONG TROUGH AND COLD FRONT MOVES INTO THE FAR WEST ON TUESDAY WHICH MAY BRING SIGNIFICANT SNOW AMOUNTS TO THE WESTERN MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNINGS FOR WESTERN MOUNTAINS AND VALLEYS THROUGH 10 PM WEDNESDAY EVENING...WY ZONES 12>15...23>25. SNOW ADVISORY FOR YELLOWSTONE NATIONAL PARK AND ABSAROKA MOUNTAINS THROUGH 10 PM WEDNESDAY EVENING...WY ZONES 1..2. && SHORT TERM...AEM LONG TERM...C.BAKER
Hazardous weather outlook, Jan 10, 7:57 PM MST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 757 PM MST TUE JAN 10 2006 WYZ001>020-022>030-111200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 757 PM MST TUE JAN 10 2006 ...WINTER STORM WARNINGS AND SNOW ADVISORIES FOR MUCH OF WESTERN WYOMING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A MOIST WESTERLY FLOW WILL SPREAD SNOW ACROSS WESTERN WYOMING TONIGHT. THIS PATTERN IS EXPECTED TO BRING HEAVY SNOW TO WESTERN WYOMING ALONG WITH STRONG RIDGE TOP WINDS CREATING TREACHEROUS OR IMPOSSIBLE TRAVEL CONDITIONS OVER MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SNOW CONTINUES IN THE WEST WEDNESDAY...TAPERING OFF LATE WEDNESDAY EVENING. SNOWFALL OF 12 TO 22 INCHES IN THE WESTERN MOUNTAINS WITH 6 TO 12 INCHES IN THE STAR VALLEY...JACKSON HOLE AND PINEDALE AREAS ARE POSSIBLE. SNOWFALL WILL LIKELY CONTINUE IN THE TETONS WEDNESDAY NIGHT...WITH ADDITIONAL ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND OTHER OBSERVERS...PLEASE REPORT SNOWFALL IN EXCESS OF 3 INCHES TO THE NATIONAL WEATHER SERVICE IN RIVERTON. TRIW
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.